Maine, 2008

Winter Storm in Maine, November 25, 2008

November 25, 2008 · NWS GYX · 2 events in 2 counties and zones

An area of low pressure moved through the Great Lakes and into the St. Lawrence Valley on Tuesday, November 25th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An area of low pressure moved through the Great Lakes and into the St. Lawrence Valley on Tuesday, November 25th. Snow fell north of the associated warm front as the low moved slowly northeast. Warmer air eventually worked its way northward and changed the precipitation to rain. Heavy snow fell across Northern Oxford and Northern Franklin Counties with 13 inches reported in Phillips and 9 inches in Bethel. Coastal and interior sections of western Maine had little or no snow as the precipitation fell mostly as rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 25, 4:55 AM EST, 5 minutes earlier.

Area forecast discussion, Nov 25, 4:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
455 AM EST TUE NOV 25 2008

.SYNOPSIS...
A STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES TODAY
AND TONIGHT. A TRAILING FRONTAL SYSTEM WILL PUSH EAST ACROSS
NORTHERN NEW ENGLAND TONIGHT. THE LOW WILL WEAKEN AND MEANDER
THROUGH EASTERN CANADA WHILE A RIDGE OF HIGH PRESSURE MOVES OFF
THE EAST COAST WEDNESDAY THROUGH THURSDAY NIGHT. ANOTHER LOW AND
FRONTAL SYSTEM WILL MOVE EAST TO THE EASTERN SEABOARD FRIDAY AND
FRIDAY NIGHT THEN PUSH OFF THE COAST ON SATURDAY. HIGH PRESSURE
WILL BUILD EAST TO THE MID ATLANTIC COAST SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY BUSY MORNING WITH A VARIETY OF WARNINGS...WATCHES AND ADVISORIES.
HAVE EXTENDED HIGH WIND WARNINGS TO SOUTHWEST COASTAL MAINE WITH
WIND ADVISORIES FOR SOUTHERN INTERIOR MAINE AND SOUTHEAST NEW
HAMPSHIRE AS WELL AS THE HIGHER TERRAIN IN THE CONNECTICUT VALLEY OF
SOUTHWEST NEW HAMPSHIRE.

CONTINUING WINTER STORM WARNINGS FOR MOUNTAINS OF MAINE AND NEW
HAMPSHIRE WHERE 4 TO 8 INCHES OF SNOW WILL BE POSSIBLE THROUGH TONIGHT.
CONTINUING WINTER WEATHER ADVISORIES FOR THE FOOTHILLS OF MAINE
AND NEW HAMPSHIRE WHERE SNOW IS CURRENTLY MIXING WITH RAIN AND
WILL GO OVER TO ALL RAIN DURING THE MORNING HOURS.

CONTINUING FLOOD WATCHES FOR SOUTHEAST NEW HAMPSHIRE AND SOUTHERN
MAINE. MODELS STILL SHOWING 2 TO 3 INCHES WITH LOCAL AMOUNTS OF 4
INCHES. FLOODING MAY BECOME AN ISSUE LATER TODAY AND TONIGHT.

FORECAST PROBLEM FOR THIS MORNING WILL BE THE TRANSITION FROM SNOW
TO RAIN IN NORTHERN ZONES ALONG WITH SNOW FALL AMOUNTS. SPOTTER
REPORTS ONLY INDICATING A HALF TO 1 INCH AMOUNTS IN THE FOOTHILLS
OF MAINE WITH ISOLATED 3 INCH AMOUNTS IN WEST CENTRAL NEW
HAMPSHIRE GENERALLY IN THE HIGHER ELEVATIONS. APPEARS THAT 1 TO 3
INCH AMOUNTS SHOULD COVER MOST LOCATIONS ALTHOUGH A FEW 3 TO 5
AMOUNTS NOT OUT OF THE QUESTION. IN ADDITION SOME POCKETS OF
FREEZING RAIN WILL BE POSSIBLE. EXPECT WARMER AIR FLOWING INTO THE
REGION ON STRONG LOW LEVEL JET TO EVENTUALLY SCOUR OUT COLDER AIR
IN THESE LOCATION WITH SNOW CHANGING TO RAIN.

RAIN WILL BECOME HEAVY AT TIMES OVER THE REMAINDER OF SOUTHERN
MAINE AND NEW HAMPSHIRE LATER THIS MORNING INTO THE AFTERNOON AS
STRONG OVER-RUNNING AND GOOD DYNAMICS ALOFT COMBINE WITH ABUNDANT
MOISTURE OFF THE ATLANTIC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
OCCLUDED FRONT WILL SWING INTO SOUTHERN NEW HAMPSHIRE THIS EVENING
AND WILL CONTINUE NORTHEAST OVERNIGHT. THIS WILL CUT OFF STEADIER
PRECIPITATION OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE
DURING THE EVENING HOURS WITH PRECIPITATION GRADUALLY TAPERING TO
SHOWERS IN EASTERN MAINE WELL AFTER MIDNIGHT. COLDER AIR BEHIND
THE OCCLUSION WILL CHANGE ANY SHOWERS IN SOUTHWEST ZONES TO SNOW
SHOWERS AFTER MIDNIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/... WITH THE STORM SYSTEMS
TRAILING FRONTAL SYSTEM MOVING E OF THE FA BY WEDNESDAY MORNING
THE BULK OF THE HEAVY MIXED PRECIPITATION AND WIND WILL HAVE ALSO
PUSHED TO OUR E. IN ITS WAKE COLDER WX WILL SLOWLY FILTER IN WITH
SOME -SHSN ACTIVITY EXPECTED. ANY MIXED -SHSN AND -SHRA WILL BE
CONFINED TO MORE EASTERN ZONES ON WEDNESDAY. FINALLY ENOUGH COLD
AIR MOVES IN SO ANY PRCP SHOULD BE ISOLD TO SCT -SHSN WEDNESDAY
NGT THRU THURSDAY NGT THOUGH ANY PRCP AMOUNTS WILL BE
INSIGNIFICANT. ANOTHER LOW AND SFC FNT MOVE TO THE E COAST FRIDAY
AND FRIDAY NGT BRINGING MORE MIXED PRCP...MAINLY -SN NORTHERN
ZONES AND MIXED -RN AND -SN OR JUST -RN SOUTHERN ZONES. THE SYSTEM
MOVES E OF THE FA WITH COLDER AIR FOLLOWING FOR THE WEEKEND AND
INTO MONDAY AS HIGH PRES HEADS E TO THE MID ATLANTIC COAST.
GENERALLY USED THE GFS40 AND MAV MOS FOR WEDNESDAY THRU THURSDAY
AND GMOS FOR THE REST OF THE LONG TERM FCST.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...IFR TO LIFR CONDITIONS...IMPROVING
OVERNIGHT TO MVFR TO VFR IN THE SOUTHWEST.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...ANY -SHSN WILL BE MOSTLY
CONFINED TO MORE N AND MT ZONES WEDNESDAY THRU THURSDAY NGT WITH
TAF SITES MOSTLY VFR. PRCP MOVING IN FOR FRIDAY AND FRIDAY NGT
WILL LIKELY BRING IFR CONDITIONS...WITH TAF SITES MOST LIKELY
SEEING -RN OR POSSIBLY A MIX OF -RN AND -SN.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...STORM WARNINGS IN EFFECT
THROUGH LATE TONIGHT....DROPPING OFF IN WESTERN WATERS THIS
EVENING AND GRADUALLY DIMINISHING TO THE EAST THROUGH LATE
TONIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...WINDS COME DOWN QUICKLY
ON WEDNESDAY WITH THE FNT DEPARTING TO OUR E AND THE SFC PRES
GRADIENT LETTING UP VERY QUICKLY. HOWEVER...THE ROUGH SEAS WILL BE
MUCH SLOWER TO DROP OFF. OTRW GENERALLY QUIET CONDITIONS THRU
THURSDAY NGT. LOW PRES AND FNT WILL BRING INCREASING ONSHORE WINDS
AND BUILDING SEAS FRIDAY INTO FRIDAY NGT...WHICH COULD LEAD TO AT
LEAST SCA CONDITIONS.

&&

.HYDROLOGY...
WILL CONT THE FLOOD WATCH FOR TDA AND TNGT FOR MUCH OF CENTRAL AND
SE NEW HAMPSHIRE AND SOUTHERN AND CENTRAL MAINE. MODELS STILL
SHOWING POTENTIAL FOR 1 TO 3 INCHES OF PRCP. ANY SN WILL CHANGE
TO RN AND MELT TDA OR EARLY TNGT SO ANY SN WILL GO INTO RUNOFF.
THERE COULD BE SOME HIGHER QPF AMOUNTS IN FAVORED UPSLOPE AREAS
WITH A STRONG E SE FLOW PUSHING ABUNDANT ATLANTIC MOISTURE INLAND.
SEE THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS.

&&

.TIDES/COASTAL FLOODING...
WILL CONT THE COASTAL FLOOD ADVISORY FOR ALL COASTAL ZONES DURING
THE TIME OF HIGH TIDE TDA. THE HIGHEST TIDE AT PWM OCCURS AT 914
AM TDA AT 9.8 FT AND AT 950 PM AT 8.8 FT. THESE PREDICTED TIDES
ARE WELL BLO THE 12 FT FLOOD STAGE...HOWEVER ROUGH SEAS WHICH WILL
BUILD QUICKLY WITH INCREASING AND STRONG ONSHORE WINDS TDA WILL
LIKELY LEAD TO A STORM SURGE OF NEARLY 2 FT BY THIS EVENING WHICH
WOULD PUSH THE TIDE TO 11 FT OR SO. THIS IS STILL BLO FLOOD STAGE
BUT SETS THE STAGE FOR SPLASHOVER AND POSSIBLY SOME BEACH EROSION
FROM THE ROUGH SEAS/BIG WAVES. SEE THE LATEST COASTAL FLOOD
ADVISORY STATEMENT FOR MORE DETAILS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR MEZ012>014-018>028.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MEZ012>014.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY
     FOR MEZ018>020.
     WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR MEZ007>009.
     HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR MEZ021-022-025>028.
     COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR MEZ023>028.
     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 8 PM EST THIS
     EVENING FOR MEZ023-024.
NH...FLOOD WATCH FROM 11 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR NHZ004-006-008>010-013-014.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NHZ003-004.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY
     FOR NHZ010-013.
     WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR NHZ001-002.
     WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NHZ003-005-007.
     COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR NHZ014.
     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 8 PM EST THIS
     EVENING FOR NHZ014.
MARINE...STORM WARNING FROM 11 AM THIS MORNING TO 4 AM EST WEDNESDAY
     FOR ANZ150>154.

&&
Hazardous weather outlook, Nov 25, 3:31 AM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
331 AM EST TUE NOV 25 2008

MEZ007>009-NHZ001-002-260845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
331 AM EST TUE NOV 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ003-260845-
NORTHERN GRAFTON-
331 AM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012>014-NHZ004-260845-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN CARROLL-
331 AM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ006-008-009-260845-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-
331 AM EST TUE NOV 25 2008

...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ005-007-260845-
SOUTHERN GRAFTON-SULLIVAN-
331 AM EST TUE NOV 25 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>020-NHZ010-013-260845-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-STRAFFORD-
INTERIOR ROCKINGHAM-
331 AM EST TUE NOV 25 2008

...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-260845-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
331 AM EST TUE NOV 25 2008

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST
THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-260845-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
331 AM EST TUE NOV 25 2008

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EST THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ021-022-260845-
KENNEBEC-INTERIOR WALDO-
331 AM EST TUE NOV 25 2008

...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-260845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 AM EST TUE NOV 25 2008

...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Northern Oxford

When
November 25, 5:00 AM EST to 8:00 PM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Winter Storm, Northern Franklin

When
November 25, 5:00 AM EST to 8:00 PM EST
Where
Northern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141823, 141824.